Alert archive / California / Red Flag Warnings in 2006
Red Flag Warning 16, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Aug 7, 2006, 4:49 AM PDT for Inyo County, Tulare County, California; Esmeralda County, Nye County, Nevada. It took effect at Aug 7, 2006, 11:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2006, 4:49 AM PDT (11:49 UTC)
- In effect from
- Aug 7, 2006, 11:00 AM PDT
- Expired
- Aug 7, 2006, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, Tulare County, CA, Esmeralda County, NV, Nye County, NV
The radar
The San Joaquin Valley radar (KHNX), 205 km from the middle of the area, began a volume at 11:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KVEF 071149 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 449 AM PDT MON AUG 7 2006 ...FIRE WEATHER WATCH MONDAY FROM 11 AM UNTIL 8 PM PDT FOR INYO - ESMERALDA AND CENTRAL NYE COUNTIES DUE TO INCREASING SOUTH WIND - RELATIVE HUMIDITY LESS THAN 15 PERCENT AND VERY HIGH FIRE DANGER... CAZ226-227-NVZ460-462-072000- /O.UPG.KVEF.FW.A.0010.060807T1800Z-060808T0300Z/ /O.NEW.KVEF.FW.W.0016.060807T1800Z-060808T0300Z/ OWENS VALLEY/SOUTHERN INYO FOREST-DEATH VALLEY NATIONAL PARK- ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- NYE COUNTY DESERTS/LAS VEGAS DISPATCH- 449 AM PDT MON AUG 7 2006 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A STORM SYSTEM OFF THE CENTRAL CALIFORNIA COAST WILL CROSS NORTHERN CALIFORNIA DURING THE DAY. BY THIS AFTERNOON...THE STORM WILL BRING SOUTH WINDS OF 20 TO 25 MPH WITH GUSTS UP TO 35 MPH ACROSS INYO... ESMERALDA...AND CENTRAL NYE COUNTIES. AT THE SAME TIME RELATIVE HUMIDITY VALUES WILL FALL WELL BELOW 15 PERCENT. COMBINED WITH VERY HIGH FIRE DANGER... THESE CONDITIONS ARE FAVORABLE FOR RAPID FIRE GROWTH AND SPREAD. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
2 follow-up statements
000 WWUS85 KVEF 071749 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 1049 AM PDT MON AUG 7 2006 ...RED FLAG WARNING TODAY FROM 11 AM UNTIL 8 PM PDT FOR INYO - ESMERALDA AND CENTRAL NYE COUNTIES DUE TO INCREASING SOUTH WIND - RELATIVE HUMIDITY LESS THAN 15 PERCENT AND VERY HIGH FIRE DANGER... CAZ226-227-NVZ460-462-080300- /O.CON.KVEF.FW.W.0016.060807T1800Z-060808T0300Z/ OWENS VALLEY/SOUTHERN INYO FOREST-DEATH VALLEY NATIONAL PARK- ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- NYE COUNTY DESERTS/LAS VEGAS DISPATCH- 1049 AM PDT MON AUG 7 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. A STORM SYSTEM OFF THE CENTRAL CALIFORNIA COAST WILL CROSS NORTHERN CALIFORNIA DURING THE DAY. BY THIS AFTERNOON...THE STORM WILL BRING SOUTH WINDS OF 20 TO 25 MPH WITH GUSTS UP TO 35 MPH ACROSS INYO... ESMERALDA...AND CENTRAL NYE COUNTIES. AT THE SAME TIME RELATIVE HUMIDITY VALUES WILL FALL WELL BELOW 15 PERCENT. COMBINED WITH VERY HIGH FIRE DANGER... THESE CONDITIONS ARE FAVORABLE FOR RAPID FIRE GROWTH AND SPREAD. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MORGAN
000 WWUS85 KVEF 080328 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 828 PM PDT MON AUG 7 2006 CAZ226-227-NVZ460-462-080430- /O.EXP.KVEF.FW.W.0016.000000T0000Z-060808T0300Z/ OWENS VALLEY/SOUTHERN INYO FOREST-DEATH VALLEY NATIONAL PARK- ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- NYE COUNTY DESERTS/LAS VEGAS DISPATCH- 828 PM PDT MON AUG 7 2006 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. WIND GUSTS HAD GENERALLY DIMINISHED TO BETWEEN 20 AND 25 MPH BY 8 PM ACROSS INYO COUNTY CALIFORNIA AND WEST CENTRAL NEVADA. WIND GUSTS WILL CONTINUE TO DIMINISH TO LESS THAN 20 MPH BY LATE EVENING. RELATIVE HUMIDITY RECOVERY WILL BE VERY LIMITED OVERNIGHT AND MOST SITES WILL REMAIN BELOW 15 PERCENT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Aug 7, 2:25 AM PDT, 2 hours 24 minutes earlier.
Area forecast discussion, Aug 7, 2:25 AM PDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 225 AM PDT MON AUG 7 2006 .SYNOPSIS...LOW PRESSURE MOVING INTO CENTRAL CALIFORNIA WILL BRING INCREASING SOUTH WINDS TO THE SOUTHERN GREAT BASIN TODAY...WHILE A WEAK RETURN OF MONSOON MOISTURE BEGINS OVER THE EASTERN MOJAVE DESERT. THE MONSOON MOISTURE WILL GRADUALLY PUSH FARTHER NORTH AND WEST DURING THE WEEK...BRINGING CHANCES FOR AFTERNOON AND EVENING THUNDERSTORMS. TEMPERATURES WILL BE QUITE CLOSE TO SEASONAL NORMS. && .SHORT TERM...COUPLE OF NOTEWORTHY ISSUES IN THE SHORT TERM. FIRST ISSUE IS POTENTIAL CRITICAL FIRE WEATHER CONDITIONS WHICH MAY DEVELOPE THIS AFTERNOON OVER THE NORTHWEST THIRD OF THE CWA. WITH VERY LOW RH VALUES...WINDS INDUCED BY WEST COAST LOW WILL CREATE RED FLAG OR NEAR RED FLAG CONDITIONS IN INYO ESMERALDA AND SOUTHERN NYE COUNTIES. WINDS WILL BE MARGINAL...BUT WITH RH VALUES SO FAR BELOW CRITERIA DECIDED TO UPGRADE THE FIRE WEATHER WATCH TO RED FLAG WARNING RATHER THAN CANCEL IT. NEXT MAIN ISSUE IS THE EASTERLY WAVE WHICH SHOWS UP ON WATER VAPOR IMAGERY OVER NEW MEXICO AND WEST TEXAS. AS THIS WAVE MOVES WESTWARD IT SHOULD HELP INDUCE A BIT OF A SURGE IN MONSOONAL MOISTURE BY TUESDAY INTO WEDNESDAY. THIS WILL INCREASE THUNDERSTORM CHANCES MAINLY IN THE EASTERN THIRD OF THE CWA. .LONG TERM...MODELS IN AGREEMENT REGARDING PATTERN THURSDAY THROUGH NEXT MONDAY WITH A BROAD RIDGE STRETCHING ACROSS THE CONUS WITH THE MAIN RIDGE AXIS LOCATED ALONG 105W ON THURSDAY...THEN PROGGED TO SHIFT EASTWARD AND FLATTEN AS ANOTHER SHORTWAVE MOVES INTO NORTHERN CALIFORNIA AND OREGON ON SATURDAY. ONLY EXCEPTION IS THE DGEX...WHICH DEPICTS AN INVERTED TROUGH OVER THE TEXAS PANHANDLE ON THURSDAY...MOVING IT SLOWLY TO THE WEST...THEN PULLING A FAIR AMOUNT OF MOISTURE INTO SOUTHERN NEVADA LATE SUNDAY. SINCE NONE OF THE OTHER MODELS SHOW ANY EVIDENCE OF THIS FEATURE...WILL GO WITH THE GFS/ECMWF SOLUTION. IN THAT CASE...MOISTURE ADVECTION WILL CONTINUE TO BE CONFINED TO THE EASTERN EDGE OF THE CWA OVER THE FORECAST PERIOD...SO HAVE KEPT POPS CONFINED PRIMARILY TO MOHAVE COUNTY. TEMPERATURES WILL CONTINUE TO HOVER RIGHT AROUND NORMAL OR SLIGHTLY BELOW AS RIDGING NEVER REALLY GETS A GOOD CHANCE TO BUILD IN OVER THE AREA TO ANY GREAT EXTENT. && .AVIATION...TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA... KBIH... KDAG... KEED... FOR DETAILS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...FIRE WEATHER WATCH FIRE ZONES 460 AND 462 11 AM - 8 PM MONDAY. .AZ...NONE. .CA...FIRE WEATHER WATCH FIRE ZONES 226 AND 227 11 AM - 8 PM MONDAY. BAILEY/KENNEDY HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Aug 6, 10:04 AM PDT, 18 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1004 AM PDT SUN AUG 6 2006 CAZ519>522-NVZ014-070700- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY- 1004 AM PDT SUN AUG 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FIRE WEATHER WATCH IS IN EFFECT FOR MONDAY FOR THE COMBINATION OF GUSTY SOUTH WINDS...LOW RELATIVE HUMIDITIES...AND VERY HIGH FIRE DANGER. FOR TUESDAY THROUGH SATURDAY...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. AZZ001>003-036-CAZ523>527-NVZ015>022-070700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 1004 AM PDT SUN AUG 6 2006 /1004 AM MST SUN AUG 6 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONSOON MOISTURE WILL SLOWLY MOVE IN FROM THE SOUTHEAST BEGINNING ON TUESDAY...WITH THUNDERSTORM CHANCES SLOWLY INCREASING AS WELL. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MORGAN
Nearby
Red Flag Warnings in California, 2006Red Flag Warnings in Nevada, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.